Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Cheyenne, WY

August 7, 2006Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 7, 2006, 6:02 PM MDT for Kimball County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2006, 6:02 PM MDT (00:02 UTC)
Expired
Aug 7, 2006, 6:45 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 83 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:46 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 080002
SVRCYS
NEC105-080045-
/O.NEW.KCYS.SV.W.0101.060808T0002Z-060808T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT MON AUG 7 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 645 PM MDT

* AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER SOUTH CENTRAL KIMBALL COUNTY...OR ABOUT 14
  MILES SOUTHWEST OF KIMBALL...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN KIMBALL COUNTY AT 620 PM MDT

LAT...LON 4118 10390 4101 10397 4100 10369 4114 10362

$$

GOERING
3 follow-up statements
000 
WWUS55 KCYS 080019
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT MON AUG 7 2006

NEC105-080045-
/O.CON.KCYS.SV.W.0101.000000T0000Z-060808T0045Z/
KIMBALL NE-
615 PM MDT MON AUG 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIMBALL COUNTY...

AT 611 PM MDT...A SPOTTER LOCATED 17 MILES SOUTHEAST OF BUSHNELL 
REPORTED PENNY SIZE HAIL WITH THIS STORM. THE SEVERE THUNDERSTORM 
LOCATED OVER SOUTH CENTRAL KIMBALL COUNTY IS STILL CAPABLE OF 
PRODUCING PENNY SIZE HAIL AS IT MOVES SOUTHEAST AT 10 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN KIMBALL COUNTY AT 630 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING.

LAT...LON 4118 10390 4101 10397 4100 10369 4114 10362

$$
000 
WWUS55 KCYS 080035
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
632 PM MDT MON AUG 7 2006

NEC105-080045-
/O.CON.KCYS.SV.W.0101.000000T0000Z-060808T0045Z/
KIMBALL NE-
632 PM MDT MON AUG 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHERN KIMBALL COUNTY...

AT 624 PM MDT...ANOTHER SEVERE THUNDERSTORM HAS DEVELOPED AND WAS 
LOCATED 8 MILES SOUTHEAST OF KIMBALL AIRPORT...OR ABOUT 10 MILES 
SOUTHEAST OF KIMBALL...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS 
ALSO CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING.

LAT...LON 4118 10375 4102 10384 4101 10351 4119 10345

$$

GOERING
000 
WWUS55 KCYS 080049
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT MON AUG 7 2006

NEC105-080054-
/O.EXP.KCYS.SV.W.0101.000000T0000Z-060808T0045Z/
KIMBALL NE-
644 PM MDT MON AUG 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIMBALL COUNTY
EXPIRES AT 645 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING.

AT 640 PM MDT...REPORTS FROM SPOTTERS INDICATED THAT THE STORM WAS 
NO LONGER SEVERE WITH PEA SIZE HAIL. HOWEVER...THIS STORM IS 
PRODUCING BRIEF HEAVY RAINFALL ALONG AND EAST OF HIGHWAY 71 SOUTH OF 
KIMBALL. EXPECT RAINFALL TOTALS OF ONE INCH TO ONE AND A HALF INCH 
FROM THIS STORM. THE STORM IS MOVING SOUTHEAST AT 10 MPH.

LAT...LON 4118 10375 4102 10384 4101 10351 4119 10345

$$

GOERING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:25 PM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 7, 2:25 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT MON AUG 7 2006

.SHORT TERM...THROUGH TUESDAY NIGHT...PESKY PLUME OF MONSOON
MOISTURE IS AGAIN PROVIDING EARLY AFTERNOON THUNDERSTORMS OVER THE
MOUNTAINS. STORMS ARE SHOWING FASTER MOVEMENT THAN YESTERDAY...BUT
ALSO A TENDENCY TO BACKBUILD. ACTIVITY WILL GRADUALLY DIMINISH
AFTER SUNSET. DRIER AIR WILL FILTER INTO THE REGION AFTER
MIDNIGHT...AND THE CONCERNS TRANSITION FROM FLASH FLOODING TO FIRE
WEATHER (SEE BELOW). WINDS WILL BECOME DOWNSLOPISH ACROSS WESTERN
ZONES TOMORROW AND THEN INTO THE PANHANDLE TUESDAY NIGHT. COULD
STILL SEE A THUNDERSTORM OR TWO ON THE PLAINS TOMORROW...
ESPECIALLY NEAR THE MOUNTAINS.

.LONG TERM...WEDNESDAY THROUGH MONDAY...UPPER HIGH CONTINUES TO
BUILD OVER THE AREA WITH HOT AND DRY CONDITIONS RESULTING THROUGH
FRIDAY. A PACIFIC TROUGH BEGINS TO TRY TO SHOVE THE RIDGE EAST ON
SATURDAY WITH ASSOCIATED FRONTAL PASSAGE SOMETIME DURING THE
WEEKEND. WHILE DETAILS ARE FUZZY...THE WEEKEND FIGURES TO BE
UNSETTLED IN THE WEATHER DEPARTMENT.

&&

.FIRE WEATHER...MAY EVENTUALLY NEED A FIRE WEATHER WATCH FOR AT
LEAST A PORTION OF THE FORECAST AREA FOR WEDNESDAY AS DEW POINTS
DROP AND TEMPS RISE WITH A CHANGE TO WESTERLY WINDS. WHETHER THOSE
WINDS CAN REACH 25 MPH IS STILL A QUESTION.

&&

.HYDROLOGY...STILL CONCERNED WITH FLASH FLOODING INTO THE EVENING
IN A VERY MOIST REGIME. A STORM THIS AFTERNOON NEAR LARAMIE PEAK
DROPPED AN ESTIMATED 2 TO 2.5 INCHES OF RAIN IN ABOUT AN HOUR
ACCORDING TO RADAR. SOME OF THIS TOTAL WAS HAIL CONTAMINATED...BUT
NONETHELESS THE POTENTIAL EXISTS FOR SLOW MOVING HEAVY RAINERS
THROUGH THE EVENING.

&&

.CLIMATE...WITH INCREASING TEMPS ON WEDNESDAY...CHADRON WILL HAVE
A POSSIBILITY OF BREAKING A RECORD HIGH (104) WITH 102 CURRENTLY
IN THE FORECAST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....POMEROY
FIRE WEATHER...POMEROY
HYDROLOGY...POMEROY
CLIMATE...POMEROY
Hazardous weather outlook, Aug 7, 11:00 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MDT MON AUG 7 2006

WYZ061>066-081130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1100 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059-060-067>070-081130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1100 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM BY 3 PM ACROSS THE HIGHER TERRAIN
OF SOUTHEAST WYOMING AND MOVE SLOWLY EAST THROUGH THE AFTERNOON AND
EVENING. THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING HAIL
AND WINDS. STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING
WITH RATES OF UP TO 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.